Alert archive / Arizona / Wind Advisories in 2015

Wind Advisory 5, NWS Flagstaff, AZ

April 6, 2015Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 6, 2015, 3:06 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 7, 2015, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2015, 3:06 PM MST (22:06 UTC)
In effect from
Apr 7, 2015, 11:00 AM MST
Expired
Apr 7, 2015, 6:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2015-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2015-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3219 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WWUS75 KFGZ 062206
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
306 PM MST MON APR 6 2015

AZZ004>007-009>017-039-040-071100-
/O.NEW.KFGZ.WI.Y.0005.150407T1800Z-150408T0100Z/
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-150407T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
306 PM MST MON APR 6 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. 

* TIMING...THROUGH 6 PM MST THIS EVENING...AND AGAIN TUESDAY
  AFTERNOON.

* WINDS...SOUTHWEST WINDS AROUND 25 MPH...WITH GUSTS TO 45 MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

* OTHER IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS NAVAJO
  AND APACHE COUNTIES...ALONG AND NORTH OF INTERSTATE 40...CAUSING
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

TM/AT
3 follow-up statements
039 
WWUS75 KFGZ 070354
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
854 PM MST MON APR 6 2015

AZZ004>007-009>017-039-040-071200-
/O.CON.KFGZ.WI.Y.0005.150407T1800Z-150408T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
854 PM MST MON APR 6 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
TUESDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE AGAIN BY LATE MORNING
  TUESDAY...CONTINUING THROUGH THE LATE AFTERNOON.

* WINDS...SOUTHWEST WINDS AROUND 20 TO 30 MPH...WITH GUSTS TO 45
  MPH.

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

* OTHER IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS 
  NAVAJO AND APACHE COUNTIES...ALONG AND NORTH OF INTERSTATE 
  40... CAUSING REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
400 
WWUS75 KFGZ 071108
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
408 AM MST TUE APR 7 2015

AZZ004>007-009>017-039-040-080100-
/O.CON.KFGZ.WI.Y.0005.150407T1800Z-150408T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
408 AM MST TUE APR 7 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL INCREASE BY LATE MORNING
  TUESDAY...CONTINUING THROUGH THE LATE AFTERNOON.

* WINDS...SOUTHWEST WINDS AROUND 20 TO 30 MPH...WITH GUSTS TO 45 
  MPH. 

* MAIN IMPACT...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

* OTHER IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS 
  NAVAJO AND APACHE COUNTIES...ALONG AND NORTH OF INTERSTATE 
  40... CAUSING REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
125 
WWUS75 KFGZ 080106
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
606 PM MST TUE APR 7 2015


AZZ004>007-009>017-039-040-080215-
/O.EXP.KFGZ.WI.Y.0005.000000T0000Z-150408T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
606 PM MST TUE APR 7 2015

...WIND ADVISORY HAS EXPIRED...

WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA THIS EVENING.
BREEZY WINDS WILL CONTINUE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:48 AM MST, 5 hours 18 minutes earlier.

Area forecast discussion, Apr 6, 9:48 AM MST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
948 AM MST MON APR 6 2015

.SYNOPSIS...
NORTHERN ARIZONA WILL HAVE INCREASING SOUTHWEST WIND SPEEDS
THROUGH WEDNESDAY...WITH DRY WEATHER CONTINUING THROUGH TUESDAY. A
STRONG COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY...WITH A
CHANCE OF LIGHT SHOWERS NORTH OF I-40. FAIR WEATHER WITH MUCH LESS
WIND RETURN FROM THURSDAY THROUGH SATURDAY.

&&

.DISCUSSION...
SOUTHWESTERLY WINDS ARE BEGINNING TO GUST LATE THIS MORNING AS
VERTICAL MIXING IS COMMENCING UNDER CLEAR SKIES. THE ONLY UPDATE
TO THE ONGOING FORECAST WAS TO REMOVE FIRST PERIOD SKY COVER
THROUGH THE REMAINDER OF THE MORNING BASED ON CURRENT SATELLITE
OBS/TRENDS. UPPER LEVEL CLOUDS SHOULD BEGIN TO INCREASE FROM
SOUTHWEST TO NORTHEAST THIS AFTERNOON AHEAD OF AN UPPER LEVEL
TROUGH OVER THE PACIFIC NW SAGGING SOUTH ALONG THE NORTHERN
CALIFORNIA COAST.

THE REMAINING SENSIBLE WEATHER ELEMENTS ARE IN GOOD SHAPE. THE
CURRENT WIND ADVISORY AND RED FLAG WARNINGS ARE IN GOOD SHAPE AS
WELL. THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT.

&&

.PREVIOUS DISCUSSION /345 AM MST/...
STRONG SOUTHWEST WINDS ARE THE MAIN STORY FROM TODAY THROUGH
WEDNESDAY. A COLD FRONT AND UPPER LOW PRESSURE SYSTEM ARE OVER THE
PACIFIC NW THIS MORNING AND WILL MOVE TOWARDS ARIZONA THROUGH
TUESDAY.

FOR TODAY...THE WIND ADVISORY WAS EXPANDED TO INCLUDE THE KAIBAB
PLATEAU AND MARBLE CANYON AREAS...WITH SOUTHWEST WINDS IN THE 20-35
MPH RANGE WITH GUSTS TO 45 MPH EXPECTED FOR AREAS ALONG AND NORTH OF
THE MOGOLLON RIM. AREAS OF BLOWING DUST ARE POSSIBLE ACROSS THE
NAVAJO AND HOPI NATIONS. WIND SHOULD DECREASE TONIGHT FOR MOST OF US
THOUGH GUSTY CONDITIONS TO CONTINUE IN THE HOUSE ROCK VALLEY AND
DONEY PARK AREAS.

ON TUESDAY...AS THE FRONT AND UPPER LOW NEAR...SIMILAR WIND
CONDITIONS AND ARE EXPECTED. WHILE ANOTHER WIND ADVISORY IS
PROBABLE...WILL DEFER TO THE NEXT SHIFT TO MASSAGE WIND SPEEDS USING
THE LATEST DATA.

TUESDAY NIGHT AND WEDNESDAY...PROGS ARE A BIT FASTER AND NOW SHOW
THE FRONT MOVING INTO NW ARIZONA LATE TUESDAY EVENING AND EASTWARD
ON WEDNESDAY. LOW LEVEL WIND SPEEDS (BELOW 10K FT MSL) HAVE THEIR
PEAK SPEEDS EARLY WEDNESDAY MORNING THEN GO WESTERLY AND DECREASE
BEHIND THE FRONT. WE KEPT THE SLIGHT CHANCE OF SHOWERS GOING FOR
AREAS NORTH OF I-40 THROUGH THE DAYLIGHT HOURS WEDS. MAX TEMPS WEDS.
TO BE 5 TO 10 DEGREES BELOW NORMAL FOR THE DATE.

BY WEDS. NIGHT THE WHOLE SYSTEM IS ON ITS WAY OUT LEAVING A SLIGHT
CHANCE OF SHOWERS IN THE FOUR CORNERS.

THURSDAY THROUGH SUNDAY...FAIR WEATHER THROUGH THIS PERIOD. LIGHT
SFC WINDS AS WELL THU. AND FRI. THEN SOME SW BREEZES SATURDAY. ON
SUNDAY...PROGS ARE MOVING AN UPPER LOW ACROSS SRN AZ. THE ECMWF AND
GFS ENSEMBLES HAVE SOME LIGHT PRECIP ALONG AND SOUTH OF THE MOGOLLON
RIM AND WILL GO WITH A SLIGHT CHANCE OF SHOWERS IN THIS AREA FOR
NOW.

&&

.AVIATION...
FOR THE 18Z PACKAGE...VFR CONDITIONS WILL CONTINUE FOR THE NEXT
24 HOURS UNDER PERIODS OF HIGH LEVEL CLOUDS. LOOK FOR SOUTHWEST
WINDS GUSTING TO 30-45 KTS THROUGH 02Z. BLOWING DUST COULD LIMIT
VISIBILITY ALONG AND NORTHEAST OF A KPGA-KINW-KSJN LINE. WINDS
WILL DIMINISH AFTER 02Z...REMAINING BREEZY OVERNIGHT FOR MOST
AREAS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ109>114-
116-117-139-140.
RED FLAG WARNING FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ109>114-
116-117-139-140.
WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR AZZ004>007-
009>017-039-040.

&&

PUBLIC.........TM/AT
AVIATION.......MCCOLLUM

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 6, 2:24 AM MST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
224 AM MST MON APR 6 2015

AZZ004>018-037>040-070715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
224 AM MST MON APR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY

AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO NORTHERN
ARIZONA TODAY. SOUTHWEST WINDS SUSTAINED FROM 20 TO 30 MPH WITH
GUSTS FROM 30 TO 45 MPH SHOULD DEVELOP BY LATE THIS MORNING.
FASTEST WIND SPEEDS ARE EXPECTED ALONG AND NORTH OF THE MOGOLLON
RIM...WITH BLOWING DUST POSSIBLE ACROSS THE NAVAJO AND HOPI
RESERVATIONS. A WIND ADVISORY IS IN EFFECT FOR MUCH OF THE
AREA...SEE PHXNPWFGZ FOR DETAILS.

A RED FLAG WARNING IS IN EFFECT TODAY FOR THE NORTHEAST QUARTER OF
ARIZONA. SEE PHXRFWFGZ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY AFTERNOON WINDS WILL PERSIST FROM TUESDAY THROUGH
WEDNESDAY. EXPECT SOUTHWESTERLY GUSTS IN THE 35 TO 50 MPH RANGE.
FASTEST WINDS AGAIN SHOULD BE ALONG AND NORTH OF THE MOGOLLON RIM
DURING THE LATE MORNING AND AFTERNOON HOURS. ADDITIONAL WIND
ADVISORIES MAY BE ISSUED FOR TUESDAY AND WEDNESDAY.

A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY FOR THE NORTHEAST
QUARTER OF THE STATE. SEE PHXRFWFGZ FOR DETAILS. FIRE WEATHER
WATCHES ARE POSSIBLE ON WEDNESDAY AGAIN FOR NORTHEASTERN ARIZONA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.